Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 13, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Apr 21, 2006, 5:55 AM CDT for Victoria County, Texas. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 21, 2006, 5:55 AM CDT (10:55 UTC)
- Expired
- Apr 21, 2006, 6:45 AM CDT
- In force
- 50 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 125 km from the middle of the area, began a volume at 10:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 21, 6:07 AM CDT | HAIL 0.88 | Nursery, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 21, 4:32 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 10.9 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1063 J/kg
- Mixed-layer CIN
- -254 J/kg
- Mixed-layer LCL
- 1068 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KCRP 211055
SVRCRP
TXC469-211145-
/O.NEW.KCRP.SV.W.0013.060421T1055Z-060421T1145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
555 AM CDT FRI APR 21 2006
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
VICTORIA COUNTY IN SOUTH TEXAS
* UNTIL 645 AM CDT
* AT 553 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MISSION VALLEY...OR ABOUT 15 MILES WEST OF VICTORIA...AND MOVING
EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MISSION VALLEY BY 600 AM CDT
NURSERY BY 605 AM CDT
VICTORIA BY 620 AM CDT
TELFERNER BY 635 AM CDT
INEZ BY 640 AM CDT
LAT...LON 2885 9723 2888 9723 2886 9724 2889 9727
2898 9692 2899 9683 2877 9670 2876 9668
2872 9667 2865 9706 2876 9716 2883 9718
$$
TMT1 follow-up statement
000
WWUS54 KCRP 211112
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
610 AM CDT FRI APR 21 2006
TXC469-211145-
/O.CON.KCRP.SV.W.0013.000000T0000Z-060421T1145Z/
VICTORIA-
610 AM CDT FRI APR 21 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM CDT
FOR VICTORIA COUNTY...
AT 604 AM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED JUST EAST OF MISSION VALLEY...OR ABOUT 7
MILES WEST OF VICTORIA...MOVING EAST AT 30 MPH. AT 604 AM...NICKEL
SIZED HAIL OCCURRED IN NURSERY.
THE SEVERE THUNDERSTORM WILL BE NEAR...
VICTORIA BY 620 AM CDT
TELFERNER AND 7 MILES NORTH OF DACOSTA BY 635 AM CDT
INEZ BY 640 AM CDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FRIDAY
MORNING FOR PORTIONS OF SOUTH TEXAS.
LAT...LON 2885 9723 2888 9723 2886 9724 2889 9727
2898 9692 2899 9683 2877 9670 2876 9668
2872 9667 2865 9706 2876 9716 2883 9718
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 4:46 AM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Apr 21, 4:46 AM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 446 AM CDT FRI APR 21 2006 .UPDATE...SEVERE THUNDERSTORM WATCH NUMBER 231 HAS BEEN ISSUED FOR THE NORTHEAST COUNTIES UNTIL 9 AM THIS MORNING. HAVE UPDATED THE ZONES AND THE GRIDS TO REFLECT THE WATCH. && .PREV DISCUSSION... (ISSUED 401 AM CDT FRI APR 21 2006) SHORT TERM (TODAY THROUGH SATURDAY)...EVOLUTION OF THE CONVECTIVE COMPLEX EMERGING OUT OF THE HILL COUNTRY THE MAIN FORECAST CONCERN FOR TODAY. THE RUC/NAM/GFS/UKMET ALL SHOW BOUNDARY FROM OUTFLOW MAKING IT INTO THE FORECAST AREA LATER THIS MORNING AND STALLING NEAR THE COAST. PREFER THE GFS HANDLING OF THE 85H THETA-E RIDGE AXIS HOLDING OVER THE COASTAL BEND THRU THE AFTERNOON HOURS. ETA GENERATES A STRONGER COLD POOL ASSOCIATED WITH CONVECTION. IT DOES APPEAR THAT COLD POOL FROM CONVECTION IS INCREASING WITH READINGS IN THE LOWER 60S IN THE HILL COUNTRY AT 08Z. BUT KCRP VAD WIND PROFILE SHOWS 30 KNOT SOUTHERLY LOW LEVEL FLOW ATTM. CORFIDI VECTORS SHOW GRADUAL VEERING OF THE STEERING FLOW TO NORTHWEST TOWARD 12Z THIS MORNING. THE CURRENT ACTIVITY JUST EAST OF SAT COULD BE NEAR NORTHEAST COUNTIES BY 12Z. WILL GO WITH 50 PERCENT POPS FOR THE NORTHEAST COUNTIES TO 30 PERCENT CHANCE FOR THE SOUTHERN COASTAL BEND. CONVERGENCE ASSOCIATED WITH LEFTOVER BOUNDARY AND POSSIBLE SEABREEZE DEVELOPING WARRANTS KEEPING THE CHANCE POPS IN THROUGH THE AFTERNOON EVEN THOUGH THE MID TO UPPER LEVEL DYNAMICS WILL BE NORTHEAST OF THE AREA BY THEN. COULD SEE SOME ISOLATED SEVERE ESPECIALLY OVER THE NORTHEAST COUNTIES THIS MORNING. 0-6 KM SHEAR IS AROUND 50 KNOTS AND CAPE IS EXPECTED TO BE AROUND 1500 J/KG. MSAS SHOWS MOISTURE FLUX CONVERGENCE INCREASING IN REGION BETWEEN VCT AND SAT. WILL WORD POSSIBILITY OF ISOLATED SEVERE IN THE HWO. BENIGN PERIOD PREVAILS AGAIN TONIGHT INTO SATURDAY AS AN UPPER LEVEL RIDGE MOVES INTO SOUTH TEXAS BY SATURDAY AFTERNOON. DRIER AIR WILL ALSO FILTER INTO THE REGION FROM THE NORTHEAST. NO MAJOR DISCREPANCIES FROM GUIDANCE EXCEPT TO LEAN TOWARD WARMER NAM GUIDANCE TEMPS ESPECIALLY OUT WEST SATURDAY. MARINE...MODERATE SOUTHEAST WINDS WILL CONTINUE TO DECREASE AS THE FRONTAL BOUNDARY APPROACHES FROM THE NORTH LATER THIS MORNING. LIGHT EAST WINDS WILL GRADUALLY INCREASE TO MODERATE LEVELS BY SATURDAY AFTERNOON. COULD BECOME BREEZY BY LATE SATURDAY AFTERNOON FOR THE SOUTHERN BAYS AS THERMAL GRADIENT INCREASES OVER THE SOUTHERN COASTAL BEND. AVIATION...MVFR CEILINGS WILL PREVAIL THROUGH THE MORNING HOURS ACROSS THE COASTAL PLAINS IN ADVANCE OF THE MCS MOVING EAST-SOUTHEAST. WIND GUSTS TO 40 KNOTS WILL BE POSSIBLE IN THE VCT AREA...POSSIBLY HIGHER IF FORWARD PROPAGATION INCREASES IN THE NEXT FEW HOURS. IFR CEILINGS WILL BE POSSIBLE FROM BEEVILLE TO VICTORIA IN SCATTERED THUNDERSTORMS. CONDITIONS WILL IMPROVE TO VFR ACROSS THE AREA BY THIS AFTERNOON ALTHOUGH SCATTERED CONVECTION THAT DEVELOPS ALONG THE COAST IN LOW LEVEL CONVERGENCE ZONE BETWEEN LEFTOVER BOUNDARY AND SEA BREEZE COULD PROVIDE MVFR CEILINGS/VSBYS ALONG NQI/CRP/RKP CORRIDOR BETWEEN 18-22Z. VFR CONDITIONS EXPECTED THIS EVE WITH PATCHY FOG POSSIBLE LATE TONIGHT/EARLY SAT MORNING FOR THE COASTAL PLAINS PROVIDING MVFR CONDITIONS. LONG TERM...(SATURDAY NIGHT THROUGH THURSDAY)...AN UPPER RIDGE AXIS IS PROGD TO MOVE EAST OF THE CWFA SUNDAY NGT...FOLLOWED BY A SERIES OF UPPER DISTURBANCES MOVG ACRS THE SWRN CONUS/SRN PLAINS. HOWEVER UNCERTAINITY EXISTS WITH REGARD TO THE PSN/TIMING OF THEM. THE GFS/ECMWF PROG A STG UPPER DISTURBANCE TO MOVE ACRS THE MIDWEST WITH THE CORRESPONDING FRONT ENTERING THE CWFA TUE/TUE NGT. THE NOGAPS IS SLOWER WITH THE FRONT...WHILE THE CANADIAN DOES NOT FCST THIS SOLN. ANTICIPATE THAT THE GFS/ECMWF WL VERIFY. EXPECT THE FRONT TO STALL ACRS THE CWFA TUE NGT/WED...AND TRIGGER AT LEAST ISOLD CONVECTION. WL NOT FCST HIGHER POPS OWING TO POSSIBLE THERMODYNAMIC CAP IN RESPONSE TO W/SW FLOW ALOFT ACRS THE SIERRA MADRE. ALL SOLNS FCST THE DEVELOPMENT OF AN UPPER DISTURBANCE OVR THE WRN CONUS WED/THU. THE GFS PROGS A STG UPPER JET TO DEVELOP ACRS EXTREME NRN MEXICO/CNTRL TX...AND EXPECT RTN FLOW/INCREASING ONSHORE MOMENTUM ACRS THE CWFA IN RESPONSE. OWING TO INCREASING UPPER DYNAMICS... WL RETAIN ISOLD CONVECTION THU. && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && TT/89...SHORT-TERM WC/87...LONG-TERM
Hazardous weather outlook, Apr 21, 4:32 AM CDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 432 AM CDT FRI APR 21 2006 GMZ230-235-250-255-270-275-TXZ229>234-239>247-220945- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 432 AM CDT FRI APR 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A LINE OF STRONG TO SEVERE THUNDERSTORMS OVER SOUTH-CENTRAL TEXAS EARLY THIS MORNING WILL CONTINUE TO MOVE EAST-SOUTHEAST TOWARD THE VICTORIA CROSSROADS AND MID-COAST COASTAL WATERS THROUGH THE MORNING HOURS. THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS UP OF 60 TO 70 MPH POSSIBLE. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO FORM ALONG THE LEFTOVER OUTFLOW BOUNDARY AND THE SEA BREEZE THIS AFTERNOON OVER THE COASTAL BEND. THE ACTIVITY IS EXPECTED TO REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE FOR THE MID COAST REGION LATER THIS MORNING. TMT/WC
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 5:33 AM CDT | Severe Thunderstorm Warning | CRP | Goliad | 27 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.